Initiating Opioid Agonist Treatment for Opioid Use Disorder in the Inpatient Setting: A Teachable Moment.
JAMA internal medicine
Cocaine Cessation for Levamisole-Induced Vasculitis: Treating the Underlying Disease.
Journal of clinical rheumatology : practical reports on rheumatic & musculoskeletal diseases
Eccrine Porocarcinoma Presenting as a Hand Cyst.
journal of hand surgery
2016; 41 (11): e425-e427
REPEATED THROMBOSIS AFTER SYNTHETIC CANNABINOID USE
JOURNAL OF EMERGENCY MEDICINE
2016; 51 (5): 540-543
Eccrine porocarcinoma is a rare tumor that arises from the epithelium of the eccrine ducts, with a tendency for metastatic spread and a high rate of local recurrence after excision. It was first described in 1963 by Pinkus and Mehregan and can present clinically as a nodule, erosive plaque or a polypoid growth that may ulcerate. The variable clinical appearance of these lesions can make diagnosis challenging and could delay appropriate treatment. If metastasis occurs the prognosis is poor, with a reported mortality rate of up to 80%. We report an uncommon presentation of porocarcinoma as a cyst on the dorsum of the right hand in a 37-year-old man. Only 8% of porocarcinomas occur in the upper extremity and only 3% are on the hand. Furthermore, the tumor is more common in females and mean age at diagnosis is 67 years. Treatment is with wide local excision with free tumor borders confirmed by biopsy, which has been shown to be curative in 70% to 80% of patients.
View details for DOI 10.1016/j.jhsa.2016.07.112
View details for PubMedID 27593487
Synthetic cannabinoids are swiftly gaining popularity and have earned a reputation of being relatively safer than other illicit drugs. However, there is a growing body of literature associating thromboembolic events with their use.A 32-year-old woman presented on four separate occasions with a new thromboemoblic event after smoking synthetic cannabinoids. She had no medical history, and over the span of 9 months she developed two kidney infarcts, pulmonary emboli, and an ischemic stroke. Each of these events occurred within 24 hours of smoking synthetic cannabinoids. During periods of abstinence, she remained free of thrombotic events. WHY SHOULD AN EMERGENCY PHYSICIAN BE AWARE OF THIS?: This report shows that an association between thrombosis and the use of synthetic cannabinoids is reproducible and involves both venous and arterial thrombosis, suggesting activation of coagulation or inflammatory pathways. As the popularity of this drug continues to grow, we can expect to see a growing number of these cases. Synthetic cannabinoid use should be included in the differential diagnosis of young patients with no risk factors who present with venous or arterial thrombosis.
View details for Web of Science ID 000389520200012
View details for PubMedID 27595371